Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Fever, body ache. Have type 2 diabetes. When should I consider a trip to the hospital?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1986
Answered : 2094 Questions
Question
My father is a type 2 diabetic and currently has had a 101 degree F fever for a couple of hours paired with general body ache. I was wondering when I should consider a trip to the hospital.
Posted Wed, 19 Sep 2012 in Diabetes
 
 
Answered by Dr. Akhilesh Dubey 1 hour later
Hi,

Thanks for the query.

Your father is 56 year diabetic and has high grade fever 101 F along with body ache; I would like to know if he has
A) Any cough or nasal congestion or sputum
B) Urinary complaints like burning sensation while urination or increased frequency of urination
C) Pain in the abdomen or loose motion or vomiting.

The aforementioned details can let us know if the fever is associated with urinary or respiratory or gastrointestinal system.

A visit to the doctor is warranted in case of persistently elevated fever with or without chills and shivering. If there are any other reasons to visit the ER, I would be able to decide during the follow-up (as I get the above details).

In the mean time you should give him a paracetamol to reduce his temperature and give him some comfort. You can also do a tepid sponging to bring fever down.

I hope his diabetes is under control. He should continue to take light diet and his diabetic medicine.

A blood test of complete blood count and routine and microscopic examination of urine are entailed in case of persistent fever to determine the cause and to decide the appropriate therapy.

Keep him hydrated by giving fluid like water, soups and semisolid diet in the meantime.

I hope I have answered your query. If anything further you want to know I would be happy to help.

Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Diabetologist

©2014 Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions